MAUDE Adverse Event Report: CLINICAL INNOVATIONS KIWI VACUUM ASSISTED DELIVERY; FETAL VACUMM EXTRACTOR

CLINICAL INNOVATIONS KIWI VACUUM ASSISTED DELIVERY; FETAL VACUMM EXTRACTOR
Model Number VAC-6000C
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
In the customers words: "the kiwi was used during a c-section.After delivery a small white piece of plastic was found in abdominal cavity while closing the uterus.We were unsure of the origin of the plastic.After patient left the or we discovered that the piece came from the handle of the kiwi.I called the company to report incident.It was then that we found that there are two pieces that should have been retrieved.The silicone disc that is under the piece of plastic was not seen.The kiwi that was used was removed from the trash and was found to be missing both pieces.".
 
Additional Manufacturer Narrative
The complaint is not confirmed.No product evaluation could be performed because the device wasn't returned and no photos were provided by the customer.Per risk-0027 rev.03, the complaint may be associated with the following potential failure mode: harm 2: delayed procedure with fetal distress.Severity: 4.Potential causes: inadequate device design, design requirements not met, inadequate design verification.Probability of occurrence: 1.Risk is considered "monitor".No root cause can be determined because the complaint was not confirmed.

Brand Name
KIWI VACUUM ASSISTED DELIVERY
Common Device Name
FETAL VACUMM EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
Manufacturer Contact
kellie stefaniak
747 w 4170 s
murray, UT 84123
8012606079
MDR Report Key15075642
Report Number1722684-2022-00006
Device Sequence Number4784801
Product Code HDB
UDI-Device Identifier00814247020628
UDI-Public00814247020628
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model NumberVAC-6000C
Device Lot Number214584
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown